Colorado, 2005High Wind in Colorado, November 12, 2005
November 12, 2005 · NWS GLD · 2 events in 2 counties and zones
Strong winds developed behind a cold front which moved southeast across the Tri-State area. Strongest winds occurred in northeast Colorado where sustained speeds of 40 mph with gusts of 55 to 60 mph were reported in Yuma and Kit Carson counties.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds developed behind a cold front which moved southeast across the Tri-State area. Strongest winds occurred in northeast Colorado where sustained speeds of 40 mph with gusts of 55 to 60 mph were reported in Yuma and Kit Carson counties. Numerous other gusts to 50 mph were reported in southwest Nebraska and northwest Kansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Nov 12, 2:47 AM MST, 8 hours 13 minutes earlier.
Area forecast discussion, Nov 12, 2:47 AM MST, 8 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
247 AM MST SAT NOV 12 2005
.DISCUSSION...THE LATEST SURFACE ANALYSIS PLACES LOW PRESSURE OVER
SOUTHWEST NEBRASKA. CURRENT RADAR LOOP/WATER VAPOR INDICATE A DRY
SLOT MOVING ACROSS THE FORECAST AREA BUT WRAPAROUND PRECIPITATION
AREA IS INCREASING IN AREA OVER EASTERN COLORADO.
UPPER FLOW DURING THIS FORECAST PACKAGE WILL BEGIN WITH AN EXITING
UPPER LOW TODAY FOLLOWED BY NORTHWEST FLOW THROUGH THE REMAINDER OF
THE TIME. AT THE SURFACE...LOW PRESSURE OVER CENTRAL NEBRASKA WILL
MOVE NORTHEAST INTO SOUTHERN MINNESOTA. HIGH PRESSURE WILL BUILD
INTO THE CENTRAL PLAINS TONIGHT AND SUNDAY. A LEE TROUGH WILL
DEVELOP SUNDAY NIGHT AND MONDAY. LOW PRESSURE WILL CENTER ITSELF ON
THE TEXAS/OKLAHOMA PANHANDLE MONDAY NIGHT.
CHALLENGES WITH THIS FORECAST DEAL WITH POPS/TIMING THE END OF
PRECIPITATION WITH CURRENT UPPER TROUGH AFFECTING THE
AREA...EXTENT/STRENGTH OF WIND BEHIND THE TROUGH AND POPS WITH THE
SHORTWAVE MONDAY NIGHT.
GFS/NAM 850-700MB MOISTURE INCREASES TO AROUND 80 PERCENT OVER THE
NORTHEAST BETWEEN 12-18Z SATURDAY. THE DRY SLOT CONTINUES TO ERODE
THE MOISTURE AS IT MOVES NORTH. THIS AREA OF MOISTURE IS APPEARS TO
BE THE WRAPAROUND PORTION OF THE LOW. THIS WILL BE THE BEST CHANCE
FOR MEASURABLE PRECIPITATION SINCE THE LOW LIFTS NORTHEAST AFTER
18Z. THE BEST MOISTURE/LIFT WILL BE OVER THE FAR NORTHERN ZONES
WHERE THERE WILL BE A CHANCE OTHERWISE SLIGHT CHANCE POPS WILL BE
ELSEWHERE ACROSS THE FORECAST AREA.
THE GFS IS STILL ADVERTISING THE SHORTWAVE MONDAY NIGHT. 850-700
LAYER MEAN RH PLACES THE BEST CHANCE OF PRECIP OVER THE SOUTHWEST.
CURRENT GRIDS OUTLINE THIS AREA AND SEE NO REASON AT THIS POINT TO
RAISE POPS ABOVE SLIGHT CHANCE. THICKNESS VALUES ARE LOW ENOUGH FOR
THE PRECIPITATION TO BE SNOW.
GFS BOUNDARY LAYER WINDS INCREASE TO 30KTS AT 18Z TODAY AND THEN
DECREASE TO 25KTS BY 00Z SUNDAY. 850MB WINDS INCREASE TO ADVISORY
CRITERIA OVER THE NORTH HALF OF THE FORECAST AREA. AFTER
COORDINATING WITH SURROUNDING OFFICES PLAN TO ISSUE WIND ADVISORY
FOR THIS AFTERNOON IN AN AREA FROM ROUGHLY INTERSTATE 70 NORTH.
850MB TEMPERATURES COOL DOWN CONSIDERABLY ON SUNDAY AND THEN SLOWLY
START TO WARM ON MONDAY. MAX TEMPERATURES WILL STILL BE ABOVE NORMAL
TODAY BUT WILL BE ABOUT 15 DEGREES COOLER THAN THE RECORD BREAKING
TEMPERATURES YESTERDAY. MAX TEMPERATURES SHOULD BE IN THE MID 50S
SUNDAY AND THEN WARM TO AROUND 60 MONDAY. LOW TEMPERATURES SHOULD BE
NEAR NORMAL TONIGHT AND THEN BE A LITTLE MILDER SUNDAY NIGHT WITH
CLOUDS HOLDING UP TEMPERATURES SOME. LOW MONDAY NIGHT WILL DROP TO
THE MID/UPPER 20S.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 11 AM SATURDAY TO 5 PM SATURDAY FOR KSZ001-
KSZ002-KSZ003-KSZ004-KSZ013-KSZ014-KSZ015-KSZ016.
NE...WIND ADVISORY FROM 11 AM SATURDAY TO 5 PM SATURDAY FOR NEZ079-
NEZ080-NEZ081.
CO...WIND ADVISORY FROM 11 AM SATURDAY TO 5 PM SATURDAY FOR COZ090-
COZ091.
&&
FSHazardous weather outlook, Nov 12, 10:50 AM MST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1050 AM MST SAT NOV 12 2005
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1150 AM CST SAT NOV 12 2005 /1050 AM MST SAT NOV 12 2005/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT FOR YUMA AND KIT CARSON COUNTIES
OF COLORADO UNTIL 5 PM MST. NORTHWEST WINDS OF 35 TO 45 MPH WITH
GUSTS TO 60 MPH WILL BE PREVALENT THIS AFTERNOON. ELSEWHERE...A
WIND ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE TRI-STATE AREA
UNTIL 5 PM MST (6 PM CST). NORTHWEST WINDS OF 25 TO 35 MPH WITH
GUSTS TO 50 MPH WILL BE COMMON. THE WINDS WILL SUBSIDE BELOW
ADVISORY AND WARNING CRITERIA AROUND OR SHORTLY AFTER DARK.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
DDT
High Wind, Kit Carson County
- When
- November 12, 11:00 AM MST to 5:00 PM MST
- Where
- Kit Carson County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.305, -102.603 (the zone’s center; the record gives no point)
High Wind, Yuma County
- When
- November 12, 11:00 AM MST to 5:00 PM MST
- Where
- Yuma County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.003, -102.424 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Iowa, November 12, 20051 death · 6 injured · $17 million · F3 · 27 events
- High Wind in Iowa, November 12 to 13, 2005$1.9 million · 57 kt wind · 39 events
- Tornado and Hail in Missouri, November 12, 20051 injured · $765,000 · F1 · 21 events
- Tornado in Iowa, November 12, 2005$800,000 · F1 · 1 event
- Frost and Freeze in Maryland, November 12, 20058 events
- High Wind in Colorado, November 12, 2005116 kt wind · 8 events
- Hail in South Dakota, November 12, 2005$1,000 · 1.25 in hail · 4 events
- High Wind in Iowa, November 12 to 13, 20054 events
- Hail in South Dakota, November 12, 20050.75 in hail · 3 events
- High Wind in Minnesota, November 12 to 13, 20053 events
- Heavy Snow in Idaho, November 12 to 13, 20051 event
- Wildfire in Kentucky, November 12, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481623, 5481624.